Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 322, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2007, 7:18 PM CDT for Bandera County, Kerr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 7:18 PM CDT (00:18 UTC)
- Expired
- Jul 6, 2007, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bandera County, TX, Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 118 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 070019 FFWEWX TXC019-265-070315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 718 PM CDT FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... BANDERA COUNTY IN SOUTH CENTRAL TEXAS... KERR COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF KERRVILLE... * UNTIL 1015 PM CDT * AT 713 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A LINE OF THUNDERSTORMS 5 MILES NORTH OF VANDERPOOL NEAR LOST MAPLES STATE PARK TO KERRVILLE. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WERE NOTED. THESE RAINS WILL IMPACT THE HEADWATERS OF THE MEDINA RIVER AND PORTIONS OF THE GUADALUPE AND SOUTH FORK OF THE GUADALUPE RIVERS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KERRVILLE STATE PARK WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2981 9958 2985 9907 3007 9901 3003 9959 $$
2 follow-up statements
000 WGUS74 KEWX 070112 RRA FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 810 PM CDT FRI JUL 6 2007 TXC019-265-070315- KERR TX-BANDERA TX- 810 PM CDT FRI JUL 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR BANDERA AND KERR COUNTIES... AT 806 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED RAINFALL RAPIDLY DECREASING ACROSS THE AREA. SOME FLASH FLOODING IS STILL POSSIBLE FOR THE NEXT HOUR OR SO DUE TO EARLIER VERY HEAVY RAINS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KERRVILLE AND KERRVILLE STATE PARK WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2981 9958 2985 9907 3007 9901 3003 9959 $$
000 WGUS74 KEWX 070308 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1007 PM CDT FRI JUL 6 2007 TXC019-265-070317- KERR TX-BANDERA TX- 1007 PM CDT FRI JUL 6 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM CDT FOR BANDERA AND KERR COUNTIES... AT 1005 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED ONLY ISOLATED PATCHES OF LIGHT RAIN. THE THREAT FOR FLASH FLOODING HAS ENDED. AS A RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 2981 9958 2985 9907 3007 9901 3003 9959 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:33 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 6, 6:33 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 633 PM CDT FRI JUL 6 2007 .AVIATION... AN UPPER LEVEL SHEAR AXIS AND SURFACE TROUGH COMBINED WITH A TROPICAL AIRMASS WILL CONTINUE THE THREAT FOR SHRA AND TSRA ACROSS SOUTH CENTRAL TEXAS. THE MAIN IMPACT TIME WILL BE THROUGH 05Z AND AFTER 16Z. AREAS OF MVFR CIGS/VSBYS, LOCAL IFR CIGS/VSBYS CAN BE EXPECTED IN SHRA/TSRA, OTHERWISE MAINLY BETWEEN 07Z AND 16Z. WINDS WILL BE VARIABLE, MAINLY SELY AT LESS THAN 10 KTS. SOME GUSTS TO 20 KTS ARE POSSIBLE IN AND NEAR SHRA/TSRA. && .PREV DISCUSSION... /ISSUED 331 PM CDT FRI JUL 6 2007/ DISCUSSION... ONGOING SHOWERS WILL DIMINISHING WITH SUNSET. HOWEVER, WITH GROUNDS ALREADY SATURATED OVER THE COASTAL PRAIRIES AND EXPECTING REDEVELOPMENT OF SLOW MOVING SHOWERS LATER TONIGHT, THE FLASH FLOOD WATCH WILL BE RECONFIGURED FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM LAPRYOR TO JOURDANTON TO SAN ANTONIO TO GIDDINGS. EXPECTING ISOLATED CLUSTERS OF SLOW MOVING MODERATE TO HEAVY RAINS AFTER MIDNIGHT WHEN THE ATMOSPHERE DECOUPLES AND ALLOWS BETTER MOIST FLOW PERPENDICULAR TO THE FRONTAL BOUNDARY ALONG THE COASTAL ESCARPMENT. DAYTIME HEATING IN THE TROPICAL AIRMASS WILL REIGNITE HEAVY RAINS ACROSS SOUTH CENTRAL TEXAS IN THE VICINITY OF THE EVER WEAKENING FRONTAL BOUNDARY. BY SUNDAY THE MID AND UPPER LEVEL FLOW WILL HAVE SHIFTED TO A DRIER DIRECTIONS, AND THE SURFACE BOUNDARY WILL BE NO MORE. SO EXPECT MAINLY ISOLATED TO WIDELY SCATTERED SHOWERS ON THE SEABREEZE BOUNDARY DURING THE AFTERNOON AND EARLY EVENING HOURS FOR THE REST OF THE WEEKEND AND INTO MIDWEEK NEXT WEEK. A WEAKNESS IN THE UPPER RIDGE IS PROGGED TO REMAIN OVER CENTRAL TEXAS THROUGH FRIDAY NEXT WEEK WHICH WILL KEEP THE ATMOSPHERE MODERATELY UNSTABLE FOR ISOLATED AFTERNOON AND EVENING SHOWERS ON THE SEABREEZE BOUNDARY AND THE DRY LINE OUT WEST. TEMPERATURES WILL GRADUALLY RETURN TO SEASONAL NORMALS ONCE THE GROUND DRIES OUT A BIT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 90 73 89 75 / 30 50 50 30 20 AUSTIN BERGSTROM INTL AIRPORT 71 86 71 90 74 / 40 50 50 30 20 DEL RIO INTL AIRPORT 72 91 76 94 77 / 30 40 40 20 10 SAN ANTONIO INTL AIRPORT 72 87 74 89 75 / 40 50 50 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...FAYETTE...FRIO... GONZALES...GUADALUPE...KARNES...LAVACA...LEE...MEDINA...WILSON. FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...COMAL...GILLESPIE...HAYS... KENDALL...KERR...LLANO...REAL...TRAVIS...UVALDE...WILLIAMSON. FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: DIMMIT...ZAVALA. && 13/04
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT FRI JUL 6 2007 TXZ171>173-183>194-202>209-217>225-228-071100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY. A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY RAINFALL POSSIBLY DECREASING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 7, 1:45 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 7, 2:20 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 7, 3:55 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jul 7, 5:01 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 119 min |
| Jul 7, 5:42 AM CDT | Flash Flood Warning | EWX | Guadalupe | 4 hr |
| Jul 7, 5:54 AM CDT | Flash Flood Warning | EWX | Gonzales, Wilson | 4 hr |
| Jul 7, 6:55 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jul 7, 3:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 7, 4:21 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 4:33 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Jul 7, 6:06 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 6:12 PM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jul 7, 6:18 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales | 117 min |
| Jul 7, 6:21 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 15 hr |
| Jul 7, 6:31 PM CDT | Flash Flood Warning | EWX | Hays | 119 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.